Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 295, NWS New Orleans, LA

December 13, 2000Walthall County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Dec 13, 2000, 4:19 PM CST for Walthall County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 13, 2000, 4:19 PM CST (22:19 UTC)
Expired
Dec 13, 2000, 4:45 PM CST
In force
26 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County Walthall County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 13, 4:00 PM CSTTornado WatchSPC4 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
501 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
307 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 132219
SVRNEW
MSC147-132245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
419 PM CST WED DEC 13 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WALTHALL COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 445 PM CST

* AT 417 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES NORTH OF SALEM...OR ABOUT 18 MILES WEST
  OF COLUMBIA...MOVING NORTHEAST AT 50 MPH.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
WARNINING.

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NEW ORLEANS.

LAT...LON 3135 9025 3126 9025 3111a 9025 3110 8988
          3134 9005

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 13, 2:42 PM CST, 1 hour 37 minutes earlier.

Area forecast discussion, Dec 13, 2:42 PM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
240 PM CST THU DEC 14 2000

LATEST WATER VAPOR IMAGERY INDICATED A WELL-DEFINED DRY PUNCH MOVING
ENE THRU TEXAS AIMED AT THE LOWER MS VALLEY THIS AFTN AND EVENING.
18Z SPECIAL UA INDICATED 850 MB DEWPTS HAVE SURGED INTO THE LOW TEENS
AND 700 MB/500 MB TEMPS HAVE COOLED SLIGHTLY IN THE PAST 6 HOURS.
WITH LOW LEVEL RH CONTINUING TO INCREASE (AS INDICATED BY DEWPTS IN
THE 60S EARLY THIS AFTN) AND WARMING TEMPS INSTABILITY IS CONTINUING
TO INCREASE AND SHOULD DO SO THRU THE EVENING HOURS AHEAD OF THE CDFNT
NOW MOVLY EWD TOWARDS SERN/SCNTRL LA. ALSO FROM THE ETA MODEL (12Z)
A TROP FOLD WAS INDICATED SHORTLY AFTER SUNSET TODAY ALONG WITH
IMPRESSIVE UVV MUCH OF THE AREA. WITH ALL THIS IN MINE..WILL
INCREASE THE SLIGHT RISK OF SVR STORMS ENTIRE CWA/PWA THRU EARLY
TONIGHT.  H5 TROF WILL MOVE ENE THRU THE LOWER MS VALLEY TONIGHT
WITH ZONAL FLOW CONTINUING OVER THE REGION THE NEXT SEVERAL DAYS.

SYNOPTIC PATTERN..ALOFT..WILL CONTINUE PROGRESSIVE WITH ANOTHER
FRONT/ASSOCIATED UPPER AIR TROF PUSHING EWD THRU THE AREA FRI
NIGHT/EARLY SAT PRECEDED AND ACCOMPANIED BY SCATTEED SHOWERS/TSTMS.
SOME PATCHY FOG TONIGHT AHEAD OF FRONT BUT PATCHY DENSE FOG MORE
LIKELY THU NIGHT AND FRI AS WARM AIR ADVCTN ONCE AGAIN DEVELOPS OVER
THE AREA.  ANOTHER FRONT IS INDICATED TO AFFECT THE AREA AGAIN MON
NIGHT/EARLY TUE PRECEDED AND ACCOMPAINED BY SCATTERED SHOWERS. SO AN
ACTIVE WEATHER PATTERN WILL BE ON TAP FOR THE LOWER MS RIVER VALLEY
THE NEXT 7 DAYS.

MCB 46/56/43/63 6015    BTR 48/59/48/66 5015
MSY 53/63/53/69 6115    GPT 55/62/52/65 7114

.NEW...SMALL CRAFT ADZY...KPQL TO ATCHAFALAYA RIVER AND TIDAL LAKES.
LA...NONE.
MS...NONE.

05

In the hours before

Special weather statement, Dec 13, 10:52 AM CST, 5 hours 27 minutes before
THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1052 AM CST WED DEC 13 2000

LAZ034>040-046>050-056>058-MSZ068>071-077-080>082-132300-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-PEARL RIVER-PIKE-POINTE COUPEE-
ST HELENA-ST JAMES-ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1052 AM CST WED DEC 13 2000

AN UPPER LEVEL DISTURBANCE WILL MOVE OVER THE COLD AIR THIS IS IN
PLACE OVER THE REGION. THIS DISTURBANCE WILL DEVELOP A FEW
THUNDERSTORMS AND PERIODS OF MODERATE TO HEAVY RAINFALL. SEVERE
THUNDERSTORM DEVELOPMENT IS NOT EXPECTED HOWEVER THROUGH TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET
AT THE FOLLOWING ADDRESS...

HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).

LAZ059>070-132300-
LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-
LOWER TERREBONNE-ORLEANS-ST CHARLES-UPPER JEFFERSON-UPPER LAFOURCHE-
UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
1052 AM CST WED DEC 13 2000

AN AREA OF LOW PRESSURE NEAR THE SOUTHWEST LOUISIANA COAST WILL MOVE
TOWARDS LAKE PONTCHARTRAIN DURING THE AFTERNOON. AN ASSOCIATED WARM
FRONT LOCATED OVER THE COASTAL PARISHES WILL MOVE NORTHWARD TOWARDS
LAKE PONTCHARTRAIN. A DRAMATIC INCREASE IN WARM AND MOIST AIR CAN BE
EXPECTED THROUGHOUT THE AFTERNOON. AS A RESULT THUNDERSTORMS WILL
LIKELY DEVELOP WITH A FEW POSSIBLY BECOMING SEVERE.

THE PRIMARY THREAT WILL BE DAMAGING WINDS AND ISOLATED TORNADOES
NEAR THE COAST. THE THREAT PERIOD WILL BE FROM ABOUT 1 PM THROUGH
SUNSET.

PERSONS GENERALLY SOUTH OF THE TIDAL LAKES AND IN THE LOWER
PARISHES SHOULD CLOSELY MONITOR THE WEATHER THROUGHOUT THE AFTERNOON
AND BE PREPARED TO ACT IF A WARNING IS ISSUED OR INCLEMENT WEATHER
IS OBSERVED IN YOUR AREA. EMERGENCY MANAGERS AND LAW ENFORCEMENT
OFFICIALS SHOULD BE AWARE OF A SEVERE WEATHER POTENTIAL AND RELAY
ANY PUBLIC WEATHER CALLS TO THE NATIONAL WEATHER SERVICE OFFICE IN
SLIDELL.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET
AT THE FOLLOWING ADDRESS...

HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
Special weather statement, Dec 13, 2:24 PM CST, 1 hour 55 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-140300-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
224 PM CST WED DEC 13 2000

...SEVERE THUNDERSTORMS AND ISOLATED TORNADOES ARE POSSIBLE THIS
   AFTERNOON AND EVENING...

A WARM FRONT WAS MOVING RAPIDLY NORTHWARD ACROSS THE FLORIDA PARISHES
OF LOUISIANA AND COASTAL MISSISSIPPI. VERY MOIST AND UNSTABLE
TROPICAL AIR HAS REPLACED TO ARCTIC AIR THAT HAD BEEN IN PLACE THIS
MORNING. AN APPROACHING COLD FRONT APPROACHING THE ATCHAFALAYA RIVER
BASIN WILL MOVE EAST AT 25 MPH THIS AFTERNOON AND THIS EVENING.
SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS
FRONT WITH SOME OF THE STORMS POSSIBLY BECOMING SEVERE.

THE PRIMARY THREAT WILL BE ISOLATED TORNADOES DUE TO STRONG LOW LEVEL
WINDS. DAMAGING WIND GUSTS OF 60 TO 80 MPH ARE ALSO POSSIBLE FROM THE
MORE ORGANIZED THUNDERSTORMS.

THE TIME OF THE GREATEST THREAT WILL BE THROUGH 4 PM FOR THE
GREATER BATON ROUGE AREA AND EXTREME SOUTHWEST MISSISSIPPI...BETWEEN
4 PM AND 7 PM FOR THE NORTH SHORE PARISHES...THE GREATER NEW
ORLEANS AREA OF SOUTHEAST LOUISIANA...MCCOMB AND TYLERTOWN
MISSISSIPPI...AND FROM 6 PM THROUGH 9 PM FOR THE LOWER PARISHES AND
COASTAL MISSISSIPPI COUNTIES.

PERSONS ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI SHOULD
PAY CLOSE ATTENTION TO THE WEATHER THROUGH THIS EVENING AND BE
PREPARED TO ACT IF WARNINGS ARE ISSUED OR INCLEMENT WEATHER IS
OBSERVED.

LAW ENFORCEMENT OFFICIALS AND EMERGENCY MANAGERS SHOULD STAFF
ACCORDINGLY FOR A SEVERE WEATHER THREAT THROUGH THIS EVENING. RELAY
ANY WEATHER RELATED PUBLIC CALLS OF DAMAGE TO THE NATIONAL WEATHER
SERVICE IN SLIDELL.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET
AT THE FOLLOWING ADDRESS...

HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 3:16 PM CSTSevere Thunderstorm WarningLIXAmite, Pike29 min
Dec 13, 4:45 PM CSTTornado WarningLIXWalthall30 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.